MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, (b)(6) 2025 picc placed, no issues on catheter assessment/inspection.(b)(6) 2024 notified hole in picc.Clear lumen with 2 horizontal breaks along seam.Both with blood leaking through.Picc removed and new picc placed.Patient and care givers adamantly deny having/using any sharp items near picc.Caregiver/spouse reported multiple times tetranet snagged and got caught inside the clamp on something.Had to have a home health nurse visit to fix it.Patient had to return to hospital for picc removal, new picc placement and confirmation x-ray within 48 hours of discharge from inpatient status.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed.The product returned for evaluation was one 4fr sl powerpicc catheter.The investigation findings are consistent with catheter damage caused by contact with a sharp edged instrument such as a scalpel.The returned product sample was evaluated and two splits were observed in the extension leg tubing.Microscopic examination of the catheter confirmed the features of the splits were typical of contact with a sharp bladed instrument, and the characteristics observed which supported this type of failure included: ¿ the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on a scalpel-type instrument.¿ sharply formed fracture edges.¿ planar shape to the fracture surface.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22044209
Report Number3006260740-2025-03208
Device Sequence Number8908594
Product Code LJS
UDI-Device Identifier00801741143748
UDI-Public(01)00801741143748(11)250107(17)250930(10)REJY2695
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue NumberCK000631B
Device Lot NumberREJY2695
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale